Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 17, 2000, 12:59 PM EDT for Breathitt County, Wolfe County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2000, 12:59 PM EDT (16:59 UTC)
- Expired
- Apr 17, 2000, 1:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Breathitt County, KY, Wolfe County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WUUS53 KJKL 171701 SVRJKL KYC025-237-171730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1259 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BREATHITT COUNTY IN SOUTHEAST KENTUCKY WOLFE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 130 PM EDT * AT 1259 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF TURKEY...OR ABOUT 8 MILES NORTHEAST OF JACKSON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VANCLEVE AT 110 PM EDT SHOCKEY AT 130 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. DUSTY/LCM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 11:00 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 17, 11:00 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1100 AM EDT MON APR 17 2000 QUICK UPDATE PLANNED. PRE-FRONTAL SQUALL LINE NEAR TO EXIT CWFA. RAINFALL TOTALS FOR PAST 24 HR...INCLUDING TSRA... NEAR TO 1/2 INCH IN SOME PLACES BUT MOST BETWEEN 1/4 AND 1/2 INCH. AT PRESENT FLOODING NOT A CONCERN WITH THE WIDELY SCATTERED SHRA AND -TSRA NOW ENTERING CWFA WITH THE COLD FNT. AREA WARMING NICELY BUT WILL PROBABLY MISS THE FCST HIGHS THAT WILL SLIP A CATEGORY. WILL END CATEGORICAL POPS AND GO WITH LIKELY FOR THE REMAINDER OF TODAY. LOOK FOR SOME CLEARING AND EXPECT A FEW PEEKS OF SUN THIS AFTERNOON BEFORE 50H LOW DROPS INTO AREA AND BRINGS CLOUDS BACK TONIGHT. ALSO EXPECTING SOME RAIN TONIGHT ESPECIALLY IN FAVORITE UPSLOPE AREAS TO THE EAST. .JKL...NONE. DUSTY
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.